Alert archive / Oklahoma / Wind Advisories in 2013
Wind Advisory 10, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Nov 3, 2013, 2:33 AM CST for Beaver County, Texas County, Oklahoma; Lipscomb County, Ochiltree County, Texas. It took effect at Nov 3, 2013, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2013, 2:33 AM CST (08:33 UTC)
- In effect from
- Nov 3, 2013, 9:00 AM CST
- Expired
- Nov 3, 2013, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Texas County, OK, Lipscomb County, TX, Ochiltree County, TX
The radar
The Dodge City radar (KDDC), 156 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.6 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2306 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
128 WWUS74 KAMA 030833 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 233 AM CST SUN NOV 3 2013 OKZ002-003-TXZ004-005-031700- /O.NEW.KAMA.WI.Y.0010.131103T1500Z-131104T0000Z/ TEXAS-BEAVER-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...PERRYTON... BOOKER...HIGGINS...FOLLETT 233 AM CST SUN NOV 3 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. * EVENT...WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE IN THE EASTERN OKLAHOMA AND NORTHEASTERN TEXAS PANHANDLES TODAY. * TIMING...WINDS WILL INCREASE BY MID MORNING...AND STAY GUSTY THROUGH LATE THIS AFTERNOON * IMPACTS...DRIVING MAY BE DIFFICULT ON EAST WEST ORIENTED ROADS...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO EXERCISE CAUTION. IN ADDITION...LIGHT WEIGHT LOOSE OBJECTS OUTDOORS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JOHNSON
2 follow-up statements
229 WWUS74 KAMA 031652 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1052 AM CST SUN NOV 3 2013 OKZ002-003-TXZ004-005-040000- /O.CON.KAMA.WI.Y.0010.000000T0000Z-131104T0000Z/ TEXAS-BEAVER-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...PERRYTON... BOOKER...HIGGINS...FOLLETT 1052 AM CST SUN NOV 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE IN THE EASTERN OKLAHOMA AND NORTHEASTERN TEXAS PANHANDLES TODAY. * TIMING...WINDS WILL STAY GUSTY THROUGH LATE THIS AFTERNOON * IMPACTS...DRIVING MAY BE DIFFICULT ON EAST WEST ORIENTED ROADS...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS ARE URGED TO EXERCISE CAUTION. IN ADDITION...LIGHT WEIGHT LOOSE OBJECTS OUTDOORS COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
963 WWUS74 KAMA 040005 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 605 PM CST SUN NOV 3 2013 OKZ002-003-TXZ004-005-040115- /O.EXP.KAMA.WI.Y.0010.000000T0000Z-131104T0000Z/ TEXAS-BEAVER-OCHILTREE-LIPSCOMB- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...PERRYTON... BOOKER...HIGGINS...FOLLETT 605 PM CST SUN NOV 3 2013 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DROPPED BELOW 35 MPH ACROSS THE ADVISORY AREA. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ JACKSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 3, 2:32 AM CST, 1 minute earlier.
Area forecast discussion, Nov 3, 2:32 AM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
232 AM CST SUN NOV 3 2013
.DISCUSSION...
PRIMARY FOCUS FOR THE FORECAST REMAINS ON THE WINDS TODAY...AND THE
EARLY WEEK SYSTEM.
TODAY...MODELS CONTINUE TO SHOW THE SURFACE LOW IN SOUTHEASTERN CO
DEEPENING AND INTENSIFYING. THE RESULTANT TIGHT PRESSURE GRADIENT
WILL RESULT IN WINDS VERY NEAR WIND ADVISORY CRITERIA. MODELS HAVE
BACKED OFF A LITTLE ON THE EXPECTED MID LEVEL CLOUDS...THOUGH THERE
MAY BE AN EXTENSIVE HIGH CLOUD DECK...LIMITING MIXING TO AN EXTENT.
THE HIGHEST WIND SPEEDS LOOK TO BE IN THE NE WHICH SHOULD BE THE LAST
TO SEE THE HIGH CLOUDS...AND BE CLOSER TO THE STRONGEST WINDS IN THE
LOW AND MID LEVELS. THUS...WILL ISSUE A WIND ADVISORY FOR THE FAR NE
THROUGH 00Z/6 PM.
MONDAY THROUGH TUESDAY NIGHT...ATTENTION THROUGH THIS PERIOD IS
FOCUSED ON THE PAIR OF SURFACE COLD FRONTS...AND THE BROAD UPPER
LEVEL TROUGH WHICH WILL BE PROPAGATING OVER THE REGION. AGREE WITH
THE PREVIOUS FORECAST...THAT THE INITIAL COLD FRONT ON MONDAY WILL
LIKELY NOT MAKE IT AS FAR SOUTH AS AMARILLO. WITH LIMITED UPPER LEVEL
SUPPORT EXPECT THE FRONT TO STALL NEAR THE CANADIAN RIVER VALLEY.
THUS...FORECAST FAVORS THE NAM...KEEPING THE I40 CORRIDOR AND
LOCATIONS SOUTH RATHER WARM ON MONDAY. THE LATEST RUNS OF THE MODELS
SHOW THE TROUGH DIGGING MUCH FURTHER SOUTH...AND THUS BEING SLOWER TO
PROPAGATE EASTWARD. THE GOOD NEWS FOR THE REGION IS THAT THIS COULD
MEAN A BETTER OPPORTUNITY FOR MID LEVEL MOISTURE ADVECTION IN THE
REGION. THE BAD NEWS IS THAT THE BEST SYNOPTIC SCALE LIFT COULD NOW
COME AFTER THE SECOND...STRONGER..COLD FRONT MOVES THROUGH THE REGION
TUESDAY EVENING...ONCE DRY AIR ADVECTION IN THE LOW LEVELS HAS
STARTED. THUS...EVEN WITH THIS CHANGE IN THE TRACK...HAVE ONLY MADE
MINIMAL CHANGES TO THE POPS. THE SW TX PANHANDLE STILL LOOKS TO HAVE
THE LOWEST CHANCES TO SEE ANY THING...WHILE THE EASTERN PANHANDLES
HAVE THE BEST CHANCE. GIVEN THE SUBSTANTIAL DRY AIR ADVECTION BEHIND
THE COLD FRONT...EXPECT THE OPPORTUNITY FOR PRECIPITATION TO END
QUICKLY ON TUESDAY EVENING.
WEDNESDAY AND THURSDAY...SOUTHERLY RETURN FLOW IS SLOW TO SET UP
UNTIL LATE IN THE DAY ON THURSDAY. THUS...TEMPERATURE WILL BE SLOW TO
RECOVER WITH HIGHS IN THE 50S TO LOWER 60S. THE BIGGEST IMPACT THOUGH
COULD BE WEDNESDAY NIGHT...WHEN A FREEZE...POSSIBLY A HARD FREEZE IS
POSSIBLE IN THE SE TX PANHANDLE...WHICH HAS YET TO SEE A KILLING
FREEZE.
FRIDAY THROUGH SUNDAY...FLOW ALOFT TRANSITIONS TO EITHER ZONAL OR A
VERY WEAK BROAD RIDGE...ALLOWING THE WARMING TREND TO CONTINUE WITH
DRY WEATHER ACROSS THE REGION.
JOHNSON
&&
.FIRE WEATHER...
WINDY CONDITIONS ARE EXPECTED ACROSS THE PANHANDLES TODAY.
HOWEVER...RELATIVE HUMIDITY VALUES SHOULD REMAIN ABOVE 20 PERCENT
EXCEPT IN THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS
PANHANDLES...WHERE MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 15 AND 20
PERCENT...AND ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE.
TOMORROW...RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE 20
PERCENT...PRECLUDING ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS.
JOHNSON
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 69 43 69 45 61 / 0 0 5 20 20
BEAVER OK 72 42 59 44 65 / 0 0 5 30 40
BOISE CITY OK 72 35 54 36 56 / 0 0 5 20 40
BORGER TX 72 45 66 47 65 / 0 0 5 20 30
BOYS RANCH TX 75 41 65 43 64 / 0 0 5 20 20
CANYON TX 69 41 72 44 63 / 0 0 5 20 20
CLARENDON TX 64 43 72 48 64 / 0 0 5 20 30
DALHART TX 73 36 58 38 59 / 0 0 5 20 30
GUYMON OK 74 42 57 41 60 / 0 0 5 20 40
HEREFORD TX 70 40 70 43 65 / 0 0 5 20 20
LIPSCOMB TX 69 45 63 48 64 / 0 0 5 30 50
PAMPA TX 65 44 64 46 61 / 0 0 5 20 30
SHAMROCK TX 66 44 70 49 63 / 0 0 5 30 40
WELLINGTON TX 68 42 71 50 66 / 0 0 5 30 40
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: LIPSCOMB...OCHILTREE.
OK...WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: BEAVER...TEXAS.
&&
02/16Hazardous weather outlook, Nov 2, 6:08 PM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 608 PM CDT SAT NOV 2 2013 OKZ001>003-TXZ001>020-031100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 608 PM CDT SAT NOV 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES SUNDAY AFTERNOON. A WIND ADVISORY MAY BE ISSUED. IN ADDITION TO THE WINDY CONDITIONS ON SUNDAY...RELATIVE HUMIDITY VALUES NEAR 20 PERCENT WILL BE POSSIBLE IN THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES. IN THESE AREAS...ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED. THUNDERSTORMS ARE POSSIBLE ACROSS THE PANHANDLES TUESDAY. NO STRONG OR SEVERE STORMS ARE EXPECTED AT THIS TIME. THE FIRST KILLING FREEZE OF THE SEASON IN THE SOUTHEASTERN TEXAS PANHANDLE WILL BE POSSIBLE WEDNESDAY NIGHT. LOW TEMPERATURES ARE EXPECTED TO BE IN THE UPPER 20S TO NEAR 30. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS ON SUNDAY. JACKSON
Nearby
Wind Advisories in Oklahoma, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.